Alert archive / Louisiana / Wind Advisories in 2025

Wind Advisory 4, NWS New Orleans, LA

February 15, 202519 parishes in Louisiana; 8 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Feb 15, 2025, 10:37 AM CST for 19 parishes in Louisiana; 8 counties in Mississippi. It took effect at Feb 15, 2025, 11:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2025, 10:37 AM CST (16:37 UTC)
In effect from
Feb 15, 2025, 11:00 AM CST
Expired
Feb 16, 2025, 12:00 AM CST
In force
13 hr
Issued by
NWS New Orleans, LA
All 27 counties

Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The radar

The Hammond radar (KHDC), 6 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

221 
WWUS74 KLIX 151637
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1037 AM CST Sat Feb 15 2025

LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077-
083>088-160045-
/O.NEW.KLIX.WI.Y.0004.250215T1700Z-250216T0600Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-Upper St.
Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal
Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern
Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans-
Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa-
Lower Tangipahoa-Northern Livingston-Southern Livingston-Western
Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper
Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall-
Pearl River-Northern Hancock-Northern Harrison-Northern Jackson-
Southern Hancock-Southern Harrison-Southern Jackson-
Including the cities of Crossroads, Woodville, Yscloskey,
Montpelier, Diamondhead, Robert, Spillman, Myrtle Grove,
Gulfport, Amite, Houma, Harahan, Reserve, Prairieville, Pointe A
La Hache, Livingston, Wade, Greensburg, Lutcher, Chauvin, Felps,
Thibodaux, Hammond, Port Allen, Kiln, Jackson, Addis, Clinton,
Walker, Acy, Empire, Port Sulphur, Springfield, Alliance, Akers,
New Roads, Gramercy, Galliano, Tylertown, Bogalusa,
Paincourtville, Laplace, Lafitte, Poplarville, Roseland, East New
Orleans, Lyman, Delacroix, Darlington, Fort Adams, Livonia,
Pearlington, McNeil, Killian, Moss Point, Mandeville, Saucier,
Bay St. Louis, Folsom, Pass Christian, Kenner, Westwego,
Easleyville, Bayou Cane, Bayou Sorrel, Kentwood, Madisonville,
Liberty, Cocodrie, Gretna, Slidell, Buras, Geismar, St. Martin,
Bush, Dulac, Pierre Part, Cut Off, Wakefield, Raceland,
Braithwaite, Shell Beach, Gautier, Marrero, Picayune, Violet,
Grand Isle, Franklinton, Independence, Baton Rouge, Brusly,
Montegut, Jean Lafitte, McComb, Pascagoula, Salem, Convent, Enon,
Meraux, St. Francisville, Ocean Springs, French Settlement,
Gonzales, Venice, New Orleans, Gillsburg, Leeville, Smithdale,
Tickfaw, Centreville, Dexter, Sorrento, Belle Chasse, Chalmette,
Ponchatoula, Norco, Larose, Gloster, Long Beach, Escatawpa,
Boothville, Donaldsonville, Lettsworth, Sellers, Necaise,
Whitehall, Waveland, White Castle, Destrehan, Labadieville,
Denham Springs, Covington, Metairie, Vancleave, Plaquemine,
Barataria, Wilmer, Biloxi, Dolorosa, and Golden Meadow
1037 AM CST Sat Feb 15 2025

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 15 to 20 mph with gusts of 30 to 40 mph 
  expected.

* WHERE...All of of southeast Louisiana and southern Mississippi.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Winds this strong can also make 
driving difficult, especially for high profile vehicles. Use extra 
caution.

&&

$$

DM
1 follow-up statement
411 
WWUS74 KLIX 152142
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
342 PM CST Sat Feb 15 2025

LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077-
083>088-160600-
/O.CON.KLIX.WI.Y.0004.000000T0000Z-250216T0600Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-Upper St.
Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal
Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern
Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans-
Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa-
Lower Tangipahoa-Northern Livingston-Southern Livingston-Western
Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper
Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall-
Pearl River-Northern Hancock-Northern Harrison-Northern Jackson-
Southern Hancock-Southern Harrison-Southern Jackson-
Including the cities of Crossroads, Woodville, Yscloskey,
Montpelier, Diamondhead, Robert, Spillman, Myrtle Grove,
Gulfport, Amite, Houma, Harahan, Reserve, Prairieville, Pointe A
La Hache, Livingston, Wade, Greensburg, Lutcher, Chauvin, Felps,
Thibodaux, Hammond, Port Allen, Kiln, Jackson, Addis, Clinton,
Walker, Acy, Empire, Port Sulphur, Springfield, Alliance, Akers,
New Roads, Gramercy, Galliano, Tylertown, Bogalusa,
Paincourtville, Laplace, Lafitte, Poplarville, Roseland, East New
Orleans, Lyman, Delacroix, Darlington, Fort Adams, Livonia,
Pearlington, McNeil, Killian, Moss Point, Mandeville, Saucier,
Bay St. Louis, Folsom, Pass Christian, Kenner, Westwego,
Easleyville, Bayou Cane, Bayou Sorrel, Kentwood, Madisonville,
Liberty, Cocodrie, Gretna, Slidell, Buras, Geismar, St. Martin,
Bush, Dulac, Pierre Part, Cut Off, Wakefield, Raceland,
Braithwaite, Shell Beach, Gautier, Marrero, Picayune, Violet,
Grand Isle, Franklinton, Independence, Baton Rouge, Brusly,
Montegut, Jean Lafitte, McComb, Pascagoula, Salem, Convent, Enon,
Meraux, St. Francisville, Ocean Springs, French Settlement,
Gonzales, Venice, New Orleans, Gillsburg, Leeville, Smithdale,
Tickfaw, Centreville, Dexter, Sorrento, Belle Chasse, Chalmette,
Ponchatoula, Norco, Larose, Gloster, Long Beach, Escatawpa,
Boothville, Donaldsonville, Lettsworth, Sellers, Necaise,
Whitehall, Waveland, White Castle, Destrehan, Labadieville,
Denham Springs, Covington, Metairie, Vancleave, Plaquemine,
Barataria, Wilmer, Biloxi, Dolorosa, and Golden Meadow
342 PM CST Sat Feb 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Portions of southeast Louisiana and southern Mississippi.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure lightweight and loose outdoor objects. Winds this strong can 
also make driving difficult, especially for high profile vehicles. 
Use extra caution.

&&

$$

DM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:41 AM CST, 6 hours 56 minutes earlier.

Area forecast discussion, Feb 15, 3:41 AM CST, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
341 AM CST Sat Feb 15 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(Today through Sunday)
Issued at 331 AM CST Sat Feb 15 2025

We will see all the ingredients start to come together today for a
risk of severe storms associated with a cold front moving through.
This front will be quite progressive but storms should fire well
ahead of the frontal axis by early evening and and move NE. The
front actually moves through between the hours of 10p and 4a
tonight, so basically a night system. Most storms will be ahead of
the actual frontal axis until the front catches this line over the
eastern portion of the area by early Sun morning, so storms will
move through from around 7p through around 4a. All modes of severe
wx could accompany this activity and they should be in the order of
damaging winds, tornadoes, large hail, flooding. Some of the low and
mid jet dynamics are definitely something that is not seen often
here on the gulf coast. The 850mb jet is actually strengthening and
building south through the scenario which is normally seen with a
sfc low moving through Oklahoma into Arkansas but the sfc low will
basically be in Kentucky. CAPE values are around 1200J and what that
tells us is without sunlight, it is all advected which means this
air is already set to be unstable as it moves in. 3CAPE values in
sounding profiles rise from around 50J to 100+J from 00z to fropa at
each location which also tells us this will all be surface based the
entire time for any storms that develop well ahead or along the
frontal boundary. The one thing that most will notice today will be
the spring-like breezy conditions even though it is not spring yet.
Winds will be running 15 to 20 mph in most cases with a few higher
gusts to around 30mph. This comes in under advisory criteria, but it
does get an honorable mention. If speeds are underdone in guidance
at all, there could be an advisory posted later today for this. Wind
speeds will likely be higher along the main line of storms
associated with this front oweing to gradient+convective forces
binging winds all along this axis to around 40mph in general. The
front and storms should be quite transitory and should move through
rapidly, so eventhough most of these storms will have high rain
rates, they should not last long enough to cause more than nuissance
flooding issues.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 331 AM CST Sat Feb 15 2025

The next frontal system that moves through looks to do so by late
Tue into Wed. This one could be a bit different as a sfc low may
form near the coast and move ENE. This would keep the severe wx
along and south of the coast. But heavy rainfall would still be a
possibility with this system as the H3 jet is still active along
with the subtrop jet during that period, so flooding issues will
remain on the table for this especially if there is any slowing of
it. The system after mid week looks to greet the area by the start
of the next week so we won't look at that until it moves into the
fcast.

&&

.AVIATION...
(12Z TAFS)
Issued at 331 AM CST Sat Feb 15 2025

IFR cigs will lift today becoming MVFR by noon or shortly after. VFR
cigs won't be far behind either. But cigs will be back by sunset to
MVFR levels with a few site lowering to IFR in general. There will
be plenty of storms moving through overnight and each site will be
visited with +TSRA causing IFR or LIFR cigs and vis for all sites at
least temporarily and possibly winds of 40+kt. Conditions will
improve rapidly with fropa at each terminal Sun morning.

&&

.MARINE...
Issued at 331 AM CST Sat Feb 15 2025

SE winds of around 20kt will rise to around 25kt and continue until
frontal passage shifts winds to NW while speeds remain around 25kt.
As winds shift from NW to NE early Monday, speeds will begin to
lower to around 10kt. Storms will accompany this front over the
weekend and some of these could become strong to severe. Winds will
continue to shift to E Monday then SE by Tue and rise to 15-20kt
ahead of the next frontal system that should impact the northern
gulf Tue night through Wed.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  48  57  31 /  30 100   0   0
BTR  83  50  60  36 /  50 100   0   0
ASD  81  55  65  35 /  10 100   0   0
MSY  81  55  64  41 /  30 100   0   0
GPT  75  55  65  36 /  10 100   0   0
PQL  78  58  68  35 /  10 100   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from noon today to 9 AM CST Sunday for
     GMZ530-550-552.

     Small Craft Advisory from 9 PM this evening to 9 AM CST Sunday
     for GMZ532-534-536-538-555-557-575-577.

     Small Craft Advisory until 9 AM CST Sunday for GMZ570-572.

MS...None.
GM...Small Craft Advisory from noon today to 9 AM CST Sunday for
     GMZ550-552.

     Small Craft Advisory from 9 PM this evening to 9 AM CST Sunday
     for GMZ534-536-538-555-557-575-577.

     Small Craft Advisory until 9 AM CST Sunday for GMZ572.

&&

SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TE

Nearby

Wind Advisories in Louisiana, 2025Wind Advisories in Mississippi, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.